- advertisement -

Mastisol and Highs

Discussion in 'Parents of Children with Type 1' started by Lorraine, Jul 5, 2008.

  1. Lorraine

    Lorraine Approved members

    Joined:
    Feb 17, 2007
    Messages:
    309
    I'm wondering if anyone ever notices high BGs when using Mastisol? I've just started trying it and the three pods I put on with it resulted in high highs. I've had to make other changes to Caleb's setting this week because of highs, but I thought I had them under control, so I tried the Mastisol again before I put this last pod on tonight and he went high again. I've got another 30 minutes before I see if the correction worked and decide to change his pod or not, but am wondering if anyone else has seen this because I'm afraid to try Mastisol again!

    Lo
     
  2. alismom

    alismom Approved members

    Joined:
    Dec 31, 2007
    Messages:
    634
    We use Mastisol when we know Allison will be swimming. Other than that, we use IV prep. We have not noticed any difference in her readings with either.
     
  3. TripleThreat

    TripleThreat Approved members

    Joined:
    Oct 31, 2007
    Messages:
    1,785
    is he alergic to it are his sites red and irritated
     
  4. Jacob'sDad

    Jacob'sDad Approved members

    Joined:
    Nov 20, 2007
    Messages:
    3,803
    I really, really doubt it's the Mastisol. It's just sticky stuff on the skin. I don't see how it can affect what happens BELOW the skin.
    Unless maybe you're suggesting that the Mastisol is causing the pod to not adhere properly?
     
  5. jendean

    jendean Approved members

    Joined:
    Aug 28, 2007
    Messages:
    1,427
    I think only an allergy, or perhaps mastisol somehow getting INTO the cannula could... cause high bgs.
    Look also for skin rash, irritation, redness. etc...

    The interesting thing about our skin is that it is absorbent... it absorbs what we put on it. That is why cologne sometimes smells different on different people. They have different chemicals in the interstitial fluid, mixing with perfume.

    Also, anything you put on the skin has a potential to have a systemic effect, that is why we stay away from numbing creams and such, because they can have a systemic effect on the cardiovascular system.

    That said, I agree that the highs are not likely the mastisol unless you are using a gross amount.
    And I bet youre not.
     
    Last edited: Jul 6, 2008
  6. Lorraine

    Lorraine Approved members

    Joined:
    Feb 17, 2007
    Messages:
    309
    Thank you - I did not think it likely that the Mastisol would cause the highs, but it's a very odd coincidence. I think last night's might have been a bad pod. When he has unexplained highs, my imagination just starts to work and all I could picture was this sticky stuff clogging the cannula.

    Sites are never red or irritated - I don't think it's an allergy.

    I'll brace myself and try again!

    Lorraine
     
  7. CC'sMom

    CC'sMom Approved members

    Joined:
    Feb 22, 2007
    Messages:
    1,605
    Lorraine, I kinda of doubt it's the Mastisol too. But if you want to be sure, paint it around where the pod is going and leave a "hole" for the canula. That's what we were told to do, but have since gotten lazy and use it on the entire area with no problem.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice